CDC Releases Shocking Warning: Thousands Of Children Sent To The ER Following Common Sleep Aid

CDC Releases Shocking Warning: Thousands Of Children Sent To The ER Following Common Sleep Aid
SHARE

The CDC has just released a new warning, stating that there are thousands of children who have reached the ER after they took a common sleep aid. Check out more reports about this below.

CDC releases warning on common sleep aid

The paper released by the CDC reveals that thousands of young children have been taken to the ER over the past few years after they took melatonin. Usually, melatonin is known as a very safe option for sleep aid, and it’s pretty weird to get this notification from the CDC.

According to the new reports, the agency said that melatonin, which can come in gummies that are meant for adults, was implicated in about 7 percent of all emergency room visits for young children and infants “for unsupervised medication ingestions.”

The report added the fact that many incidents were linked to the ingestion of gummy formulations that were flavored.

Those incidents occurred between the years 2019 and 2022. This time period, of course, raises some eyebrows regarding the “real reasons” for which the kids reached the ER.

Melatonin is a hormone produced by the human body that regulates the sleep cycle. Supplements are available in various formulas and are often taken before bedtime.

These supplements are popular among individuals who suffer from insomnia, jet lag, chronic pain, or other sleep-related problems.

Another interesting matter worth bringing into discussion is the fact that the supplement is not regulated by the US FDA and it does not need child-resistant packaging.

On the other hand, it’s also useful to state that a number of companies include lids or caps that are difficult for kids to open.

According to the CDC report, an important number of melatonin-ingestion cases among young children have been due to the children who opened bottles that have not been properly closed. Others were within their reach.

In the reports, the agency said, “highlights the importance of educating parents and other caregivers about keeping all medications and supplements (including gummies) out of children’s reach and sight,” including melatonin.

An important mention was also the fact that health officials are advising about children under the age of 3 who should avoid taking melatonin unless a doctor states otherwise.

Side effects include the following: drowsiness, headaches, agitation, dizziness, and bed wetting.


SHARE
Rada Mateescu

Passionate about freedom, truth, humanity, and subjects from the science and health-related areas, Rada has been blogging for about ten years, and at Health Thoroughfare, she's covering the latest news on these niches.

Post Comment

This site uses Akismet to reduce spam. Learn how your comment data is processed.